Alert archive / Kansas / Flash Flood Warnings in 2005
Flash Flood Warning 35, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 6, 2005, 5:25 AM CDT for Crawford County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 5:25 AM CDT (10:25 UTC)
- Expired
- Jun 6, 2005, 11:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Crawford County, KS
The radar
The Springfield radar (KSGF), 130 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 061026 FFWSGF KSC037-061630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 525 AM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CRAWFORD COUNTY IN KANSAS. * UNTIL 1130 AM CDT. * AT 524 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED ONE AND A HALF INCHES OF RAIN HAS FALLEN OVER WESTERN AND CENTRAL CRAWFORD COUNTY OVER THE LAST HOUR...WITH ADDITIONAL AMOUNTS UP TO AN INCH POSSIBLE. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PITTSBURG...ARMA...FRONTENAC...GIRARD...MCCUNE... BEULAH...BRAZILTON...CHICOPEE...CROWEBURG...FARLINGTON...FRANKLIN AND GREENBUSH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3765 9466 3736 9469 3731 9508 3764 9504 $$ TERRY
2 follow-up statements
000 WGUS73 KSGF 061233 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 732 AM CDT MON JUN 6 2005 KSC037-061630- CRAWFORD KS- 732 AM CDT MON JUN 6 2005 ...FLASH FLOOD WARNING CONTINUES FOR CRAWFORD COUNTY UNTIL 1130 AM CDT... AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED THAT UP TO TWO AND A HALF INCHES OF RAINFALL HAD FALLEN OVER CENTRAL AND SOUTHERN CRAWFORD COUNTY SINCE 5 AM. HEAVY RAIN WAS ENDING ACROSS ACROSS THE WARNED AREA. HOWEVER RUNOFF FROM THE EARLIER RAINFALL WILL LIKELY CAUSE FLOODING TO CONTINUE. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PITTSBURG... ARMA...FRONTENAC...GIRARD...MCCUNE...BEULAH...BRAZILTON... CHICOPEE...CROWEBURG...FARLINGTON...FRANKLIN...GREENBUSH...LONE OAK...POLK AND RINGO. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN $$ TERRY
000 WGUS73 KSGF 061456 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 956 AM CDT MON JUN 6 2005 KSC037-061505- CRAWFORD KS- 956 AM CDT MON JUN 6 2005 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CRAWFORD COUNTY HAS BEEN CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THUNDERSTORM DEVELOPMENT IS POSSIBLE AGAIN THIS AFTERNOON...WHICH COULD BRING ADDITIONAL HEAVY RAINFALL TO EXTREME SOUTHEAST KANSAS. $$ BOOKBINDER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:00 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 6, 3:00 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 AM CDT MON JUN 6 2005 .DISCUSSION... MOST CHALLENGING PART OF THIS MORNINGS FORECAST SEEMS TO BE THE FIRST 12-24 HOURS. ALMOST ALL NUMERICAL GUIDANCE IS GENERATING SOME QPF OVER THE AREA TODAY...BUT WE ARE HAVING A HARD TIME KEYING IN ON WHAT THE IMPETUS IS FOR THE PRECIP. MODELS ARENT EXACTLY DOING A STELLAR JOB WITH ONGOING CONVECTION NEAR KS/OK BORDER...SO REALLY HARD TO EMBRACE THEM THEIR IDEA OF RAIN FOR TODAY. HAVING SAID THAT...CONVECTION IS EXPANDING IN AREAL COVERAGE TO OUR WEST SO OBVIOUSLY WILL NEED TO INCLUDE POPS OF SOME SORT TODAY. WILL MAKE A LAST MINUTE DECISION ON POPS JUST PRIOR TO GRID ISSUANCE. TODAYS PHANTOM DISTURBANCE IS THEN FORECAST TO MOVE OUT OF THE AREA TONIGHT WITH UPPER HEIGHTS SLOWING BUILDING. WITH BUILDING HEIGHTS AND NO OBVIOUS TRIGGERS APPARENT KEPT FORECAST GENERALLY DRY FROM THIS EVENING THROUGH EARLY WEDNESDAY AFTERNOON. NEXT FRONT MAY TRY AND SAG INTO MISSOURI BY LATER WEDNESDAY AFTERNOON BRINGING SOME CHANCE FOR CONVECTION LATE WEDNESDAY THROUGH MUCH OF THE REST OF THE WEEK. GUIDANCE CONTINUES TO BE FAR TOO COOL DURING THE DAY OVER THE DRY PORTIONS OF OUR CWA...SO KEPT TEMPS GENERALLY ABOVE GUIDANCE THERE. ONE EXCEPTION COULD BE TODAYS HIGHS GIVEN THE POTENTIAL FOR CLOUDINESS AND POSSIBLY SOME RAIN TO KEEP IT COOLER...SO EMBRACED GUIDANCE EVERYWHERE TODAY. GIVEN THE DEVELOPING CONVECTION WILL OPT TO KEEP THINGS VERY BRIEF THIS MORNING ON CLOSE ON THAT NOTE. THANKS FOR THE COORDINATION THIS MORNING LSX/EAX/HPC IZZI && .AVIATION... FOR THE 06Z TAFS...WILL CONTINUE TO KEEP CONVECTION OUT OF JOPLIN AND SPRINGFIELD TAF SITES WITH DECENT CAP ON 00Z KSGF SOUNDING. WILL BUMP CLOUD COVER UP IN THE EARLIER PORTION OF THE TAFS TO ACCOUNT FOR ANVIL SPREADING NORTHEAST FROM CONVECTION OVER THE RED RIVER VALLEY. TERRY && .CLIMATE... THE EXCEPTIONALLY DRY WEATHER CONTINUES FROM SGF TO VIH AND SOUTHEASTWARD. DID A BIT MORE NUMBER CRUNCHING THIS MORNING AND FOUND THAT UNO HAS ONLY RECEIVED 19% OF THEIR NORMAL PRECIPITATION SINCE MAY 1ST. AFTER MISSING ANOTHER SHOT AT PRECIPITATION OF ANY SIGNIFICANCE YESTERDAY...WE ARE NOW IN THE MIST OF A 23 DAY STRETCH WITHOUT A SINGLE DAY RAINFALL OF MORE THAN A TENTH OF AN INCH. EVEN MORE REMARKABLE...IT HAS BEEN 145 DAYS SINCE WE HAVE SEEN A CALENDAR DAY RAINFALL IN EXCESS OF 0.80. THERE HAVE ONLY BEEN 7 OTHER TIMES SINCE 1888 THAT SGF HAS SEEN A STRETCH LONGER THAN THIS...WITH THE LONGEST STRETCH 170 DAYS FROM 11/10/35 TO 4/27/36 (DURING THE DUST BOWL ERA). IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 5, 3:25 PM CDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CDT SUN JUN 5 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 325 PM CDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS WITH FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL...AND POSSIBLY HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH. AREAS AFFECTED AND TIMING: ISOLATED THUNDERSTORM DEVELOPMENT WILL BE MAINLY CONFINED TO FAR SOUTHWEST MISSOURI THROUGH THIS EVENING. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL OCCUR AFTER MIDNIGHT ACROSS FAR SOUTHERN MISSOURI AND SOUTHEAST KANSAS. DISCUSSION: A WARM LAYER ALOFT...MARGINAL WIND SHEAR...AND WEAK SURFACE CONVERGENCE WILL INHIBIT SIGNIFICANT THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE BEST CHANCE OF DEVELOPMENT WILL ACROSS FAR SOUTHWEST MISSOURI WHERE LOW LEVEL MOISTURE WILL BE GREATEST. ISOLATED THUNDERSTORMS MAY DEVELOP WITH A STRONG TO SEVERE STORM POSSIBLE. THUNDERSTORMS MAY REDEVELOP LATE TONIGHT INTO THE EARLY MORNING HOURS MONDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION. A FEW STRONG STORMS WITH HAIL AND HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY...AND AGAIN LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THUNDERSTORM DEVELOPMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Jun 6, 4:11 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 411 AM CDT MON JUN 6 2005 MOZ066-061015- VERNON- 411 AM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ADVISORY FOR VERNON COUNTY UNTIL 515 AM CDT... AT 405 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEVADA...AND MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE... NEAR WALKER BY 435 AM CDT. NEAR SCHELL CITY BY 500 AM CDT. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. IZZI
Special weather statement, Jun 6, 4:17 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 417 AM CDT MON JUN 6 2005 MOZ067-078-061015- CEDAR-ST. CLAIR- 417 AM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CEDAR AND ST. CLAIR COUNTIES UNTIL 515 AM CDT... AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EL DORADO SPRINGS...OR 15 MILES NORTHWEST OF STOCKTON...AND MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE... 5 MILES SOUTHWEST OF OSCEOLA BY 515 AM CDT. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. IZZI
Local storm report, Jun 6, 4:24 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0424 AM CDT MON JUN 06 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0422 AM HAIL NEVADA 37.83N 94.37W
06/06/2005 0.88 INCH VERNON MO LAW ENFORCEMENT
FEHLocal storm report, Jun 6, 4:28 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0428 AM CDT MON JUN 06 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0428 AM HAIL EL DORADO SPGS 37.87N 94.03W
06/06/2005 0.50 INCH CEDAR MO LAW ENFORCEMENT
FEHSpecial weather statement, Jun 6, 4:52 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 452 AM CDT MON JUN 6 2005 KSZ097-061100- CRAWFORD- 452 AM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 600 AM CDT... AT 451 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF PARSONS...AND MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE... NEAR MCCUNE BY 500 AM CDT. NEAR GIRARD BY 525 AM CDT. NEAR ARMA BY 535 AM CDT. NEAR MULBERRY BY 540 AM CDT. NEAR ARCADIA BY 545 AM CDT. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. IZZI
Special weather statement, Jun 6, 5:13 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 513 AM CDT MON JUN 6 2005 KSZ073-061115- BOURBON- 513 AM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 615 AM CDT... AT 512 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REDFIELD...OR 8 MILES SOUTHWEST OF FORT SCOTT...AND MOVING NORTH AT 15 MPH. THIS STORM WILL BE... NEAR REDFIELD BY 520 AM CDT. 5 MILES WEST OF FORT SCOTT BY 535 AM CDT. NEAR FULTON BY 610 AM CDT. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. IZZI
Nearby
Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.